Hail, Pueblo
- When
- May 17, 4:16 PM MST to 4:23 PM MST
- Where
- Pueblo County, 2 mi NNW of Pueblo
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 38.297, -104.614
and one became severe of Pueblo County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A few thunderstorms developed over the area...and one became severe of Pueblo County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 17, 1:47 PM MST, 2 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 247 PM MDT THU MAY 17 2007 .SHORT TERM... (TONIGHT AND TOMORROW) MAIN CONCERN WILL BE CONVECTION DURING THIS FCST PD. CURRENTLY...2 DISTURBANCES AFFECTING THE AREA ATTM. FIRST IS MVC OVER NM WHICH IS MOVING NE INTO SE CO. THE 2ND SHORT WAVE IS MOVING OVER THE CENTER OF THE STATE AND IT IS FIRING CONVECTION OVER THE GREATER PIKES PEAK REGION AT 130 PM. REST OF TODAY/TONIGHT...2 DISTURBANCE WILL CONTINUE MOVGING IN A E COMP ACROSS THE REGION AND CONTINUE TO INITIATE CONVECTION. BEST CHANCE WILL BE OVER THE PLAINS...ESPECIALLY THE PIKES PEAK REGION AND FAR SE PLAINS THIS AFTERNOON AND EARLY EVENING. ALTHOUGH A FEW STRONG STORMS POSSIBLE WITH THE ASSOCIATED VERTICAL MOTION ASSOCIATED WITH THE SHORTWAVES...BELIEVE SVR THREAT A BIT LESS THAN YDAY GIVEN LESS SHEAR. HOWEVER...CAN NEVER RULE OUT MARGINAL SVR HAIL IN CO THIS TIME OF YEAR. BELIEVE CONVECTION WILL DIE OFF RATHER EARLY THIS EVENING AS SYSTEMS MOVE OUT OF STATE. WITH LACK OF DYNAMIC FORCING AND HEATING...PRECIP SHOULD COME TO AN END NEARLY ALL AREAS BY MID TO LATE EVENING. TOMORROW...THINGS SHOULD START A BIT LATER THAN TODAY. GUIDANCE INDICATING RIDGING TO BUILD A BIT MORE OVER AREA AND RIDGE WILL BE LESS DIRTY THAN THE LAST FEW DAYS. HOWEVER...WE WILL SEE TSRA BY EARLY AFTERNOON IN THE MTNS MOVG E INTO THE PLAINS BY MID TO LATE AFTERNOON. WITH TEMPS WARMING UP AND WINDS ALOFT EVEN WEAKER THAN TODAY...STORMS SHOULD STAY BELOW SVR CRITERIA. /HODANISH .LONG TERM... (FRIDAY NIGHT THROUGH THURSDAY) FRIDAY NIGHT-SATURDAY NIGHT...WEAK GENERALLY NORTH TO NORTHWEST FLOW ALOFT CONTINUES ACROSS THE REGION AS UPPER LEVEL RIDGING REMAINS IN PLACE ACROSS THE DESERT SW THROUGH THE ROCKIES. MODELS INDICATE WARMING ALOFT UNDER THE RIDGE...AND SHOULD SEE TEMPERATURES REMAINING AT OR ABOVE SEASONAL AVERAGES THROUGH THE PERIOD. MODELS CONTINUE TO INDICATE A SLOW DECREASE IN MOISTURE UNDER THE RIDGE AND WITH THE WARMING ALOFT THERE SHOULD CONTINUE TO BE A GRADUAL DECREASE IN THUNDERSTORM COVERAGE. HAVE KEPT ISOLATED TO SCATTERED DIURNAL POPS ACROSS THE REGION WITH BEST POPS REMAINING ACROSS THE HIGHER TERRAIN. HAVE KEPT ISOLATED POPS ACROSS THE HIGH MT VALLEYS AND ADJACENT PLAINS WITH MODEL SOUNDINGS INDICATING MORE INVERTED V TYPE PROFILES. HAVE ALSO KEPT SLIGHT POPS ACROSS THE FAR EASTERN PLAINS AS INSTABILITY INCREASES THROUGH THE PERIOD. SUNDAY-MONDAY...UPPER RIDGE FLATTENS ACROSS THE STATE SUNDAY WITH INCREASING SW FLOW ALOFT MONDAY AS AN UPPER TROUGH MOVING ACROSS THE WEST COAST CONTINUES TO INTO THE GREAT BASIN REGION. INCREASING WESTERLY FLOW AND LEE TROUGHING ACROSS THE PLAINS WILL KEEP TEMPS ABOVE SEASONAL WITH MODELS CONTINUING TO HINT AT DRYLINE DEVELOPING ACROSS THE FAR EASTERN PLAINS. MONDAY NIGHT-THURSDAY...LATEST MODEL RUNS CONTINUE TO DIG BROAD UPPER TROUGH ACROSS THE GREAT BASIN AND ROCKIES THROUGH WEDNESDAY...HOWEVER THEY ARE A TAD SLOWER AND NOT AS DEEP AS PREVIOUS RUNS. WITH FURTHER TIMING AND STRENGTH ISSUES WITH THIS SYSTEM LIKELY TO CONTINUE...HAVE NOT MADE TOO MANY CHANGES THROUGH WEDNESDAY. HAVE UNDERCUT GUIDANCE TEMPS AND KEPT CHANCE POPS ACROSS THE EASTERN MTS AND PLAINS ON TUESDAY WITH MOIST UPSLOPE FLOW LIKELY BEHIND FRONT. WARMING TEMPERATURES EXPECTED ACROSS THE REGION WEDNESDAY AND THURSDAY...THOUGH HAVE KEPT SLIGHT POPS ACROSS THE REGION WITH SOME EMBEDDED SHORT WAVES LIKELY IN THE NORTHWEST FLOW ALOFT. -MW && .AVIATION... MAIN CONCERN WILL BE CONVECTION. BEST CHANCE OF TSRA WILL BE THIS AFTERNOON AND EARLY EVENING OVER THE TAF SITES. MAIN CONCERN WITH TSRA WILL BE MVFR CONDITIONS FOR A BRIEF PERIOD OF TIME AS STORMS MOVE OVER SITES. BEST CHANCE OF TSRA WILL BE OVER COS GIVEN PROXIMITY TO MORE FAVORABLE ENVIRONMENT FOR TSRA (ELEVATIONS PLUS INSTABILITY). WILL ONCE AGAIN SEE A THREAT FOR CONVECTION TOMORROW AFTERNOON. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 34/23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 605 AM MDT THU MAY 17 2007 COZ058>089-093>099-181215- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 605 AM MDT THU MAY 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING...ALONG AND NEAR THE INTERSTATE 25 CORRIDOR. THESE STORMS WILL BE CAPABLE OR PRODUCING HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS AROUND 60 MPH. THE REST OF THE AREA WILL SEE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...FIRST DEVELOPING OVER THE MOUNTAINS...AND THEN SPREADING OVER THE LOWER ELEVATIONS. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WINDS GUSTS AROUND 40 MPH. SOME HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS FROM THE STORMS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS AROUND 40 MPH...AND POSSIBLY SOME SMALL HAIL UP TO ONE-HALF INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 2 PM ALONG AND NEAR THE INTERSTATE 25 CORRIDOR.
The Pueblo radar (KPUX), 42 km away, was scanning. The volume nearest the first event began at 23:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33765.